Should my legs look worse after Sclerotherapy?

Sclerotherapy . 9 answers . 3 years ago

I had 6 treatments of sclerotherappy one week apart. Much of the treatments were injecting "feeders". It's been over 2 months since my first treatment and my veins look worse. I have new quite dark veins that have popped up. What happened?

ANSWERS


3 years ago by General Vascular Surgery Group (View Profile)

Sometimes deeper veins should be treated before sclerotherapy of the superficial veins. An ultrasound maybe in order to further evaluate these veins if it has not already been done. Matting may also occur after sclerotherapy which is smaller veins arising after inj. of larger veins.
See your vein specialist for further evaluation.

Michael D. Ingegno, MD

3 years ago by General Vascular Surgery Group (View Profile)

Sometimes deeper veins should be treated before sclerotherapy of the superficial veins. An ultrasound maybe in order to further evaluate these veins if it has not already been done. Matting may also occur after sclerotherapy which is smaller veins arising after inj. of larger veins.
See your vein specialist for further evaluation.

Michael D. Ingegno, MD


3 years ago by The Vein Center (View Profile)

It can be normal for veins to look worse following a Sclerotherapy treatment. Often times patients will have trapped blood in the treated veins following Sclerotherapy. You may notice hard, tender, darkened areas as a result of injections. This can take months to resolve. There are some things that can be done to help accelerate the healing process. The areas of trapped blood can be drained by your physician through a small needle puncture. Also using a heating pad on areas of trapped blood can be helpful.

3 years ago by The Vein Center (View Profile)

It can be normal for veins to look worse following a Sclerotherapy treatment. Often times patients will have trapped blood in the treated veins following Sclerotherapy. You may notice hard, tender, darkened areas as a result of injections. This can take months to resolve. There are some things that can be done to help accelerate the healing process. The areas of trapped blood can be drained by your physician through a small needle puncture. Also using a heating pad on areas of trapped blood can be helpful.


3 years ago by Angelo N. Makris MD (View Profile)

It does take time for the veins to go away. The larger the vein, and feeders tend to be larger than spiders, the longer it takes to go way. They also tend to turn brown before they go away.

3 years ago by Angelo N. Makris MD (View Profile)

It does take time for the veins to go away. The larger the vein, and feeders tend to be larger than spiders, the longer it takes to go way. They also tend to turn brown before they go away.


3 years ago by VeinCare Centers of Tennessee (View Profile)

Sclerotherapy often will make the legs look worse for days to months as the treated veins are being resorbed by the body and as the darker pigment from the procedure improves. Sometimes the new dark veins are veins which have blood trapped in them as they seal shut. if you have concerns, you need to see your treating physician for an evaluation.

Stephen F. Daugherty, MD

3 years ago by VeinCare Centers of Tennessee (View Profile)

Sclerotherapy often will make the legs look worse for days to months as the treated veins are being resorbed by the body and as the darker pigment from the procedure improves. Sometimes the new dark veins are veins which have blood trapped in them as they seal shut. if you have concerns, you need to see your treating physician for an evaluation.

Stephen F. Daugherty, MD


3 years ago by Miller Vein (View Profile)

While it is possible to look worse before you look better, you should return to your sclerotherapist. Without seeing your leg it's very difficult to render an opinion.

3 years ago by Miller Vein (View Profile)

While it is possible to look worse before you look better, you should return to your sclerotherapist. Without seeing your leg it's very difficult to render an opinion.


3 years ago by Heart and Vein Center (View Profile)

Most of the times take? up to 3-4 months for the results of sclerotherapy to be noticeable, until then the veins can certainlky look worse.
Some patients might develop neovascularization (new blood vessel formation) in response to the sclerotherapy treatment. It is better to let the body rest for few months before attempt to go after the new veins instead of continuing with more treatments.
Dr Farhy

3 years ago by Heart and Vein Center (View Profile)

Most of the times take? up to 3-4 months for the results of sclerotherapy to be noticeable, until then the veins can certainlky look worse.
Some patients might develop neovascularization (new blood vessel formation) in response to the sclerotherapy treatment. It is better to let the body rest for few months before attempt to go after the new veins instead of continuing with more treatments.
Dr Farhy


3 years ago by Vanish Vein and Laser Center (View Profile)

Yes, legs usually look worse after sclerotherapy. This is due to bruising and clotting of the veins. The dark veins that you see are probably these clotted veins. However, you appear to describe sclerotherapy of reticular veins and, if they are clotted, they can be evacuated to remove the clot, improve the appearance and help to prevent future staining. You should follow up with your vein care specialist.

3 years ago by Vanish Vein and Laser Center (View Profile)

Yes, legs usually look worse after sclerotherapy. This is due to bruising and clotting of the veins. The dark veins that you see are probably these clotted veins. However, you appear to describe sclerotherapy of reticular veins and, if they are clotted, they can be evacuated to remove the clot, improve the appearance and help to prevent future staining. You should follow up with your vein care specialist.


3 years ago by Vein and Vascular Diagnostic and Treatment Center, Cardiovascular Consultants of South Florida (View Profile)

1) You should not have injections this close normally. 2) You probably have staining. I would go back to the doctor and see if there are any veins he can " drain". Staining can take 6 to 24 months to fade. I would go back to the doctor that did this and let them see the veins to see what can be done. IF you do have staining sometimes draining helps otherwise you just have to wait it out.
Susan

3 years ago by Vein and Vascular Diagnostic and Treatment Center, Cardiovascular Consultants of South Florida (View Profile)

1) You should not have injections this close normally. 2) You probably have staining. I would go back to the doctor and see if there are any veins he can " drain". Staining can take 6 to 24 months to fade. I would go back to the doctor that did this and let them see the veins to see what can be done. IF you do have staining sometimes draining helps otherwise you just have to wait it out.
Susan


3 years ago by Laser Vein Center (View Profile)

It can be normal for veins to look worse following a Sclerotherapy treatment. Often times patients will have trapped blood in the treated veins following Sclerotherapy. You may notice hard, tender, darkened areas as a result of injections. This can take months to resolve. There are some things that can be done to help accelerate the healing process. The areas of trapped blood can be drained by your physician through a small needle puncture. Also using a heating pad on areas of trapped blood can be helpful.

3 years ago by Laser Vein Center (View Profile)

It can be normal for veins to look worse following a Sclerotherapy treatment. Often times patients will have trapped blood in the treated veins following Sclerotherapy. You may notice hard, tender, darkened areas as a result of injections. This can take months to resolve. There are some things that can be done to help accelerate the healing process. The areas of trapped blood can be drained by your physician through a small needle puncture. Also using a heating pad on areas of trapped blood can be helpful.

MOST ACTIVE DOCTORS (IN THE PAST 30 DAYS)

,
Answers


,
Answers

Need Help?
Get answers from experienced doctors
Ask Now
RECENTLY ASKED QUESTIONS